Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The distribution of sequences in residue classes


Author: Christian Elsholtz
Journal: Proc. Amer. Math. Soc. 130 (2002), 2247-2250
MSC (1991): Primary 11N69, 11N36; Secondary 11B50, 11A07
Published electronically: January 23, 2002
MathSciNet review: 1896404
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any set of integers ${\mathcal A}\subset [1,x]$with $\vert {\mathcal A} \vert \gg (\log x)^r$ lies in at least $\nu_{\mathcal A}(p) \gg p^{\frac{r}{r+1}}$ many residue classes modulo most primes $ p \ll (\log x)^{r+1}$. (Here $r$ is a positive constant.) This generalizes a result of Erdos and Ram Murty, who proved in connection with Artin's conjecture on primitive roots that the integers below $x$ which are multiplicatively generated by the coprime integers $a_1, \ldots, a_r$ (i.e. whose counting function is also $c ( \log x)^r$) lie in at least $p^{\frac{r}{r+1} + \varepsilon(p)}$ residue classes, modulo most small primes $p$, where $\varepsilon(p) \rightarrow 0,$ as $p \rightarrow \infty$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11N69, 11N36, 11B50, 11A07

Retrieve articles in all journals with MSC (1991): 11N69, 11N36, 11B50, 11A07


Additional Information

Christian Elsholtz
Affiliation: Institut für Mathematik, Technische Universität Clausthal, Erzstrasse 1, D-38678 Clausthal-Zellerfeld, Germany
Email: elsholtz@math.tu-clausthal.de

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06395-5
PII: S 0002-9939(02)06395-5
Keywords: Distribution of sequences in residue classes, Gallagher's larger sieve, primitive roots, Artin's conjecture
Received by editor(s): March 9, 2001
Published electronically: January 23, 2002
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2002 American Mathematical Society